Please use this identifier to cite or link to this item: https://doi.org/10.1345/aph.1L437
Title: Clinical predictors of chemotherapy-induced nausea and vomiting in breast cancer patients receiving adjuvant doxorubicin and cyclophosphamide
Authors: Shih, V.
Wan, H.S.
Chan, A. 
Keywords: Breast cancer
Chemotherapy
Nausea
Vomiting
Issue Date: Mar-2009
Citation: Shih, V., Wan, H.S., Chan, A. (2009-03). Clinical predictors of chemotherapy-induced nausea and vomiting in breast cancer patients receiving adjuvant doxorubicin and cyclophosphamide. Annals of Pharmacotherapy 43 (3) : 444-452. ScholarBank@NUS Repository. https://doi.org/10.1345/aph.1L437
Abstract: background: Patients with breast cancer often receive emetogenic anthra- cycline-based chemotherapy as part of their treatment. Chemotherapy-induced nausea and vomiting (CINV) has been commonly reported as one of the distressing adverse effects among patients with cancer. Despite the advent of newer antiemetics and better understanding of the CINV pathophysiology, total eradication of CINV has yet to be achieved. objective: To assess the incidence of nausea and vomiting in patients who have breast cancer and are receiving adjuvant doxorubicin and cyclophosphamide (AC) bolus chemotherapy, ascertain patients' risk factors affecting CINV response, and study patient adherence to delayed antiemetics. methods: This was a single-institution, prospective, observational study conducted at an outpatient cancer center in Singapore from December 2006 to December 2007. Clinical events such as CINV were collated using a standardized diary. Use of rescue antiemetics and unscheduled clinic visits due to CINV were documented. results: Of a total of 108 participants, 16 patients were lost to follow-up and 1 provided incomplete information; thus, 91 patients were included in the analysis. Delayed antiemetics were given according to the institution's guideline and only 9 (9.9%) patients received aprepitant. Neither acute nor delayed vomiting was reported by a majority of patients and only 4 (4.4%) experienced grade 3 vomiting. The incidence of severe nausea was highest on day 3 of chemotherapy and affected 14.3% of patients. Anxiety and history of chemotherapy-induced nausea were associated with both acute and delayed nausea, and history of motion sickness was associated with delayed vomiting. Approximately 65% of patients were adherent to their prescribed delayed antiemetics. conclusions: Most of our patients adhered to their antiemetics and tolerated AC chemotherapy reasonably well, without vomiting; yet nausea persisted. To improve CINV control, clinicians must actively communicate with patients to facilitate accurate assessment of risk factors and CINV response and to encourage adherence to delayed antiemetics.
Source Title: Annals of Pharmacotherapy
URI: http://scholarbank.nus.edu.sg/handle/10635/105738
ISSN: 10600280
DOI: 10.1345/aph.1L437
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

SCOPUSTM   
Citations

36
checked on Aug 13, 2018

WEB OF SCIENCETM
Citations

26
checked on Jul 4, 2018

Page view(s)

29
checked on Jul 6, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.